Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 18, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at May 3, 2021, 3:08 AM CDT for 4 states. It took effect at May 3, 2021, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2021, 3:08 AM CDT (08:08 UTC)
- In effect from
- May 3, 2021, 10:00 AM CDT
- Expired
- May 3, 2021, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
673 WWUS74 KSHV 030808 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 308 AM CDT Mon May 3 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-032300- /O.NEW.KSHV.LW.Y.0018.210503T1500Z-210503T2300Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 308 AM CDT Mon May 3 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 25 to 30 mph are expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...From 10 AM this morning to 6 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 19
1 follow-up statement
605 WWUS74 KSHV 031902 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 202 PM CDT Mon May 3 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-032300- /O.CON.KSHV.LW.Y.0018.000000T0000Z-210503T2300Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 202 PM CDT Mon May 3 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 25 mph are expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...Through 6 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at May 3, 1:10 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 3, 1:10 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 110 AM CDT Mon May 3 2021 .AVIATION... For the 03/06Z TAF period, low stratus cigs are quickly advecting back north at the start of the pd with MVFR conditions expected at all terminals through much of this morning. Southerly winds will be increasing through the pd as well with speeds around 10 kts overnight before increasing to 15-20 kts around 15Z this morning with higher gusts near 25 kts or more through the afternoon hours. Sfc heating and boundary layer mixing will allow cigs to scatter out by around 18Z this afternoon with VFR conditions returning at all sites. Southerly winds will drop off slightly by 04/00Z with cu field also decreasing in overall coverage through the evening. /19/ && .PREV DISCUSSION... /issued 1039 PM CDT Sun May 2 2021/ UPDATE... The minor updates this evening were twofold. First, I adjusted PoPs to better reflect rain moving out of the region. Additionally, I adjusted overnight lows to account for current diurnal trends, as well as the latest high-res guidance. /44/ PREV DISCUSSION... /issued 212 PM CDT Sun May 2 2021/ SHORT TERM.../This Afternoon through Monday Night/ Upper-air analysis shows an of circulation centered across far northeast Texas and into southwest Arkansas and southeast Oklahoma, which can also be seen on satellite imagery. Meanwhile at the surface, a weak surface low appears to be in northeast TX with a cold front that extends southward from the low across eastern Texas. A warm front then extends through east Texas through central Louisiana and into the central Gulf Coast. Radar imagery from this afternoon is showing the early morning convection is beginning to exit our forecast area, with some lingering showers and thunderstorms across our southern tier of parishes in Louisiana. We are also seeing additional showers popping up across east Texas and northwest Louisiana this afternoon. While the atmosphere is not currently super favorable for thunderstorm development, additional heating this afternoon and low-level moisture advection should yeild some higher instability later this afternoon. With the increased instability and effective shear around 35 to 40 knots we should see a few stronger thunderstorms begin to develop. All modes of severe weather will be possible this afternoon, including damaging winds, large hail and a few tornadoes. The greatest threat for tornadoes will come as thunderstorms that develop in the warm sector begin to move towards and interact with the warm front. Thunderstorms will begin to come to an end from west to east late this evening before clearing the area around midnight tonight. Dry conditions will then prevail across the region for tonight and into much of the day Monday. Look for low temperatures tonight to range from the mid to upper 60s across the area. Clouds will generally clear across the area tonight, however, this will be brief as clouds will gradually build back in with overcast skies across the area by Monday morning. Monday will be the warmest day of the upcoming week with afternoon highs climbing into the upper 80s to lower 90s across the area. Heading into Monday afternoon/evening, an upper-level trough will begin moving eastward from the Rocky Mountains and into the Southern Plains. An associated cold front will kick through our area late in the day Monday and Monday night and continue into Tuesday. Thunderstorms are expected to develop near or along the cold front as it moves through the area. Moderate instability and steep lapse rates along with strong shear will support the potential for large hail for areas near and north of I-30 where the SPC currently has drawn a Slight Risk for severe thunderstorms. With an ongoing threat for severe weather today and this evening, we will continue to watch the trends for what we will call round two of severe weather and provide more updates with the next forecast package. /33/ LONG TERM.../Tuesday through Sunday/ We will be dealing with the effects of a longwave trough across the Southern Plains to begin the long term and this could have some complications associated with it as it pertains to severe weather on Tuesday. While explicit details are far from certain attm, what does appear to be certain is there should be plenty of instability ahead of a cold front in association with this trough across at least the southeast half of our region to go along with the upstream forcing with the trough itself. At this time, SPC has placed our eastern third in a Slight Risk for severe thunderstorms and the timetable for this appears to be late Tuesday Morning through Tuesday Afternoon but if the trough were to slow just a little, thus allowing for more instability, then more of the Four State Region would come into play for strong to severe thunderstorms on Tuesday so will watch the timing of this next trough closely. Strong cold air advection will be in place initially behind this cold front for Tue Night into Wed with pleasant temperatures for the first week of May expected. Another trough will enter the Southern Plains on Thursday but there should not be enough returning moisture for precipitation associated with this trough but there will be a strong cold front associated with this trough that will usher in a reinforcing shot of cooler and drier air to get us through the end of the work week. Could see overnight lows Thu Night into Fri Morning in the 40s across our northern zones given the strength of this airmass. Strong ridging aloft will commence across the Intermountain West and into the Great Plains for Thu Night into Friday but that trough appears to break down quickly with vigorous west to east nearly zonal flow for next weekend. Will need to watch for disturbances embedded in this flow as we should see low level moisture return that will be significant enough for the mention of slight chance pops on Sat and low end chance pops on Sunday with a return to more normal May temperatures as well. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 90 70 80 57 / 0 30 70 10 MLU 89 71 81 59 / 10 20 70 20 DEQ 88 64 76 51 / 10 40 40 0 TXK 89 68 78 55 / 0 40 50 0 ELD 89 68 80 54 / 0 30 70 10 TYR 89 67 77 54 / 0 30 40 0 GGG 88 67 77 54 / 0 30 60 10 LFK 89 68 80 57 / 0 30 70 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/33/13
Hazardous weather outlook, May 2, 11:10 AM CDT, 15 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1110 AM CDT Sun May 2 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-031200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1110 AM CDT Sun May 2 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Widely scattered to numerous thunderstorms will continue across the Four State Region through at least the early evening hours with the higher chances likely across portions of South Central Arkansas and Northeast Louisiana. There is a conditional threat for a few strong to severe thunderstorms later this afternoon into the evening hours across portions of Northern Louisiana and South Central Arkansas before the precipitation ends. In addition to the severe thunderstorm threat, locally heavy downpours will accompany this precipitation today. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Monday will see a brief break from active weather until storms return late Monday night into Tuesday with an increasing threat of severe thunderstorms along and ahead of a cold front. Damaging winds appear to be the most likely threat with this line, but all modes of severe weather, including tornadoes could be in play. In addition, heavy rainfall may pose a flash flooding threat. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed later today into this evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:16 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 14 hr |
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.